Hail, Lawrence
- When
- August 25, 1:32 PM MST
- Where
- Lawrence County, 2 mi S of Dumont
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.217, -103.750
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 25, 9:30 AM MST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1030 AM MDT SAT AUG 25 2001 WEAK SHORT WAVE ROUNDING UPR RIDGE OVR GT BASIN CURRENTLY MOVG EWD ACRS WY...AS SEEN IN WATER VAPOR IMAGERY. AXIS OF INSTABILITY SETS UP ACRS SWRN SD AND BLACK HILLS THIS AFTN...WITH CAPES NEAR 2000 J/KG AND LIS OF MINUS 5-6. THIS IN COMBINATION WITH RECOVERING DEW PTS AND HEATING MAY TRIGGER A FEW TSTMS ACRS THESE AREAS THIS AFTN...SO HAVE UPDATED FCST TO REFLECT THIS. WAVE PROPAGATES EWD ONTO PLAINS TONIGHT...WHERE GOOD THETA-E AND WARM AIR ADVECTION AS LLJ SETS UP WILL ALLOW SOME ELEVATED CONVECTION TO OCCUR. CURRENT FCST HANDLES THIS WELL. .UNR...NONE. JOHNSON
SDZ013-014-024>032-041>044-046-047-049-WYZ057-251915- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1019 AM MDT SAT AUG 25 2001 THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE OVER PORTIONS OF WESTERN SOUTH DAKOTA THROUGH TONIGHT. HOWEVER...THUNDERSTORMS THAT DEVELOP WILL CONTAIN BRIEF HEAVY RAIN. .DISCUSSION...A WEAK WAVE WILL MOVE THROUGH WYOMING THIS AFTERNOON TOUCHING OFF ISOLATED THUNDERSTORMS OVER THE BLACK HILLS. AS THE WAVE MOVES THROUGH SOUTH DAKOTA OVERNIGHT...ADDITIONAL THUNDERSTORMS WILL DEVELOP ON THE ADJACENT PLAINS...MAINLY SOUTH OF A LINE FROM STURGIS TO FAITH. BRIEF HEAVY RAIN IS POSSIBLE. COUNTIES INCLUDED IN THIS OUTLOOK ARE...CUSTER...TRIPP...BENNETT... SHANNON...JACKSON...ZIEBACH...MEADE...BUTTE...CROOK...LAWRENCE... MELLETTE...TODD...WESTON...HAAKON...FALL RIVER AND PENNINGTON. WCJIN-WYNE HELGESON
SDZ013-014-024>032-041>044-046-047-049-WYZ057-252000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1053 AM MDT SAT AUG 25 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM SPEARFISH TO FAITH. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND STRAIGHT LINE WINDS GREATER THAN 60 MPH. .DISCUSSION...A WEAK WAVE WILL MOVE THROUGH WYOMING THIS AFTERNOON TOUCHING OFF ISOLATED THUNDERSTORMS OVER THE BLACK HILLS...SOME OF WHICH MAY BE SEVERE. DIME SIZED HAIL OR GREATER WILL BE THE MAIN THREAT. AS THE WAVE MOVES THROUGH SOUTH DAKOTA OVERNIGHT...ADDITIONAL THUNDERSTORMS WILL DEVELOP ON THE ADJACENT PLAINS. ISOLATED DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. COUNTIES INCLUDED IN THIS OUTLOOK ARE...CUSTER...TRIPP...BENNETT... SHANNON...JACKSON...ZIEBACH...MEADE...BUTTE...CROOK...LAWRENCE... MELLETTE...TODD...WESTON...HAAKON...FALL RIVER AND PENNINGTON. WCJIN-WYNE HELGESON
The Rapid City radar (KUDX), 74 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265949, 5265950, 5265951.